Q. I am a 41 years old man taking Stalopam-Plus for the last two years. When I noticed erectile dysfunction, I tried another selective serotonin reuptake inhibitor (SSRI) but it gave no relief. I feel comfortable only with Stalopam-Plus. I have irritable bowel syndrome (IBS) and lack confidence and for both these problems, Stalopam-Plus works effectively. Please suggest an alternative drug to overcome my problem.
Stalopam Plus contains two very potent medicines: escitalopram and clonazepam. Both have a large number of side effects. For example escitalopram, apart from impotence, can cause worsening of depression, suicidal tendency. Sweating, dizziness, gastro-intestinal upset, fatigue, sexual dysfunction, ejaculation disorder, fever, sinusitis, yawning. Severe agitation-type events including agitation, disinhibition, emotional lability, hostility, aggression and depersonalisation. Acute psychosis. Cardiac failure, diabetes, urticaria, hyperprolactinaemia, phlebitis, deep vein thrombosis, rectal haemorrhage. Serotonin syndrome, neuroleptic malignant syndrome (NMS)-like reactions etc.
Clonzepam can lead to CNS disturbances including impaired alertness, depression, ataxia, respiratory depression, amnesia (loss of memory), tolerance (addiction), behaviour problems, fatigue, dizziness, light-headedness, confusion, muscle weakness, vertigo. Liver disorders, gastro-intestinal upset, blood dyscrasias, dependence etc. There is no point in trying alternative drugs because they will also have serious side effects. You cannot just go on becoming an addict on drugs. It will be far better to rely on non-drug methods such as Yoga.